Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 38, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 22, 2022, 9:48 AM CDT for 20 counties in Nebraska. It took effect at Oct 23, 2022, 12:00 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2022, 9:48 AM CDT (14:48 UTC)
- In effect from
- Oct 23, 2022, 12:00 PM CDT
- Expired
- Oct 23, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:01 PM CDT | NON-TSTM WND GST 62 | 1 Se Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS83 KLBF 221448 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 948 AM CDT Sat Oct 22 2022 NEZ210-222300- /O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/ /O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ /O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/ Frenchman Basin- 848 AM MDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 210... ...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210... The National Weather Service in North Platte has upgraded the Fire Weather Watch to a Red Flag Warning from noon to 7 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...Saturday Noon to 8 PM CDT, Sunday from Noon to 7 PM CDT. * WINDS...South 10 to 15 mph with gusts to 25 mph for Saturday. Southwest 20 to 30 mph with gusts to 40 mph for Sunday. * RELATIVE HUMIDITY...Around 10 percent Saturday. As low as 15 percent Sunday. * TEMPERATURES...Highs in the lower to mid 80s each day. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. Extreme fire behavior is possible due to winds Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208-222300- /O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ /O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 948 AM CDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... ...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... The National Weather Service in North Platte has issued a new Red Flag Warning, which is in effect from noon to 7 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Near 10 percent today, near 19 percent Sunday. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-219-222300- /O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/ /O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Loup Rivers Basin-Loess Plains- 948 AM CDT Sat Oct 22 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 219... The National Weather Service in North Platte has upgraded the Fire Weather Watch to a Red Flag Warning, which is in effect from Noon to 7 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Sunday Noon to 7 PM CDT. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Between 15 and 20 percent. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. Extreme fire behavior is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-222300- /O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/ Eastern Panhandle/Crescent Lake NWR- 848 AM MDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR * TIMING...Saturday 11 AM to 7 PM MDT. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Near 10 percent. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
372 WWUS83 KLBF 222008 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 308 PM CDT Sat Oct 22 2022 NEZ206-208-210-230100- /O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/ /O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 308 PM CDT Sat Oct 22 2022 /208 PM MDT Sat Oct 22 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... The National Weather Service in North Platte has issued a new Red Flag Warning, which is in effect from noon to 7 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Near 10 percent today, near 19 percent Sunday. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-230100- /O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/ Eastern Panhandle/Crescent Lake NWR- 208 PM MDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR * TIMING...Saturday 11 AM to 7 PM MDT. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Near 10 percent. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-219-230100- /O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Loup Rivers Basin-Loess Plains- 308 PM CDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 219... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Sunday Noon to 7 PM CDT. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Between 15 and 20 percent. * TEMPERATURES...Highs in the lower to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. Extreme fire behavior is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
724 WWUS83 KLBF 230055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Sat Oct 22 2022 NEZ206-208-210-230900- /O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/ /O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 755 PM CDT Sat Oct 22 2022 /655 PM MDT Sat Oct 22 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, NIOBRARA VALLEY AND THE FRENCHMAN BASIN... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, NIOBRARA VALLEY AND THE FRENCHMAN BASIN... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...Sunday Noon to 7 PM CDT. * WINDS...South 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the 70s to lower 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-230200- /O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/ Eastern Panhandle/Crescent Lake NWR- 655 PM MDT Sat Oct 22 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE EASTERN PANHANDLE AND FAR WESTERN SANDHILLS... Relative humidity values will continue to recover overnight and the threat for widespread red flag conditions has ended. $$ NEZ209-219-230900- /O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Loup Rivers Basin-Loess Plains- 755 PM CDT Sat Oct 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE LOUP RIVER BASIN AND LOESS PLAINS... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Sunday Noon to 7 PM CDT. * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the low to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. Extreme fire behavior is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Brown
086 WWUS83 KLBF 230758 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 258 AM CDT Sun Oct 23 2022 NEZ206-208>210-219-232100- /O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 258 AM CDT Sun Oct 23 2022 /158 AM MDT Sun Oct 23 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 208, 209, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...Sunday Noon to 7 PM CDT. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph, transitioning to northwest during the evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * TEMPERATURES...Highs in the upper 70s to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
457 WWUS83 KLBF 232006 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 306 PM CDT Sun Oct 23 2022 NEZ206-208>210-219-240000- /O.CON.KLBF.FW.W.0038.000000T0000Z-221024T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 306 PM CDT Sun Oct 23 2022 /206 PM MDT Sun Oct 23 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 208, 209, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...Until 7 PM CDT this evening. * WINDS...Southwest 25 to 35 mph with gusts of 45 to 55 mph, transitioning to northwest during the evening. * RELATIVE HUMIDITY...Generally 10 to 15 percent south of Interstate 80, 15 to 20 percent north of Interstate 80. * TEMPERATURES...Highs in the upper 70s to mid 80s. * LIGHTNING...Not anticipated. * IMPACTS...Any fire start will likely spread rapidly and be very difficult to control. Extreme fire behavior is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 22, 6:18 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 22, 6:18 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 618 AM CDT Sat Oct 22 2022 ...UPDATED FOR AVIATION AND CLIMATE... .SHORT TERM...(Today through Sunday) Issued at 418 AM CDT Sat Oct 22 2022 The main forecast challenge through the weekend and early next week revolves around a big switch from another stint of summery weather to a taste of winter (for some at least). Fire weather conditions are a major concern with this pattern change due to very low humidity, gusty winds, near record warmth, plus the rapid wind shift with a cold front. Today... Western Nebraska lies in southwest flow aloft as an upper trough digs into the northern Rockies and the Great Basin. At the surface, a low deepens along the leading edge of the upper trough, generally centered around the Wyoming Black Hills. A warm front extends east from the low, while a trough cuts south across the High Plains. This setup results in southerly flow at H85 and relatively strong southwest winds near the surface with the greatest speeds in the panhandle and western Sandhills. Modest WAA takes place with this regime as well, shown by H85 temps around 22C this afternoon, a good 4C higher than yesterday. These values correspond to the 99%ile of climatology per NAEFS. Current trends in WV/IR imagery, along with forecast trends of forcing and energy keep moisture to the north of the CWA today. Soundings indicate essentially no moisture in the Sandhills and southwest Nebraska today and a deep mixed layer to near H6. With this in mind, used the high end of the NBM envelope (90% and 95%) and warmer MOS solutions for max temps. Forecast ranges from around 80F northwest to mid 80s southwest and central, which is just a few degrees off the records. The ECM in fact suggests upper 80s in the southwest. Also blended in RAP for dew points as that solution tends to handle the very dry air relatively well. The result is widespread min RH values around 10%. When combined with wind gusts of 25 to 30 mph in the west, upgraded the Fire Weather Watch to a Red Flag Warning. Also expanded the headline southward to include zone 210 (far SW Neb). Tonight... An upper low begins to close off near Yellowstone as the main trough continues to dig south and progress east. Meanwhile, the main surface low pushes into the South Dakota Black Hills and adjacent Pine Ridge. Southerly H85 flow intensifies into a low level jet-esque signal and the thermal ridge spans into central and eastern Nebraska. The big question is how much of that flow can mix to the surface overnight. Current solutions indicate little mixing and small surface pressure changes, which would suggest a better environment for radiational cooling and boundary layer decoupling. For now, made little change to previous forecast min temps, which gives upper 30s northwest to mid 40s west central to upper 40s north central. Will need to monitor trends for potential warming of the min temps should winds increase or cloud cover from the Rockies spreads eastward. Another consideration is should overnight temps need raised, humidity recovery will go from bad to worse and spell additional fire weather trouble. Sunday and Sun night... Big changes are underway, especially in western Nebraska, where the strong cold front comes crashing through and the edge of the upper trough arrives. The front is progged to cross the panhandle or northwest Neb by 18z, the Hwy 83 corridor around 00z, and north central Neb/remainder of the CWA by 06z. Ahead of the front, H85 temps remain around 20C throughout the day with even stronger southerly flow of 40+ kts. Highs should not have an issue reaching the lower to mid 80s once again. With dry air holding its ground and winds strengthening, hoisted a Fire Weather Watch for zones 209, 210, and 219 (southwest and central Neb). Also introduced patchy blowing dust given ongoing harvest and the vast expanse of strong winds over the serious drought areas. With the frontal passage comes a transition to northwest winds, a rapid drop in temps, and increased precipitation potential. Scattered rain showers are possible beginning in the afternoon near the Pine Ridge, although the first few cells will be battling very dry air. Moisture content improves greatly over the western and northern Sandhills during the late evening and nighttime hours as dew points only fall into the mid/upper 20s and H85 temps plummet to near 0C. Fgen forcing at H5-7 is nearly off the charts while the nose of the H3 jet works into the Sandhills and a jet streak of 140 kts develops. Thermal profiles indicate a switch from rain to snow over northwest Nebraska, and the intensity of the system suggests the potential for quick bursts of heavier snow showers. While amounts will likely be on the very low end (dusting), strong winds may result in brief periods of greatly reduced visibility. Surface pressure changes may approach 3mb/hr behind the front and in the wake of the low, which would result in widespread strong or gusty winds. .LONG TERM...(Sunday night through Friday) Issued at 418 AM CDT Sat Oct 22 2022 The upper trough moves fairly quickly across the country, and the synoptic pattern shifts to quasi-zonal flow over Nebraska midweek. Toward the end of the workweek, a new trough cuts into the Rockies and spins up a closed low over the southern Plains. The pattern will likely result in very cool and blustery conditions Monday in the wake of the front, then somewhat moderated temperatures (highs in the 50s and 60s) for the remainder of the week. Any precip after daybreak Monday will likely be confined to north of Highway 20, while the next chance of moisture comes Thursday and Friday with the followup trough. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 617 AM CDT Sat Oct 22 2022 VFR will continue through Sunday morning for western and north central Nebraska terminals. Some high level clouds will stream across the north today. The main aviation weather concern will be wind as south/southwest winds gust to 20 kts this afternoon. Winds then transition to southeast and lighten tonight. && .FIRE WEATHER... Issued at 418 AM CDT Sat Oct 22 2022 Critical fire weather conditions are expected today for the Panhandle, Sandhills, and southwest Nebraska. Temperatures will be well above normal for late October with highs in the 80s. At the same time, dew points will be in the low to mid 20s, putting minimum humidity around 10 percent across the area. Wind gusts in the Panhandle and Sandhills may reach up to 35 mph out of the southwest. Maximum wind gusts gradually decrease moving east. Humidity recovery is poor overnight with maximum humidity in the 55 to 70 percent range. Critical and near critical fire weather conditions continue tomorrow. A cold front will move through the area from the northwest, bringing cooler temperatures and improved humidity to the northern Panhandle. However, high temperatures in the low 80s and minimum humidity in the teens to low 20s are expected in areas of the Sandhills and parts of north central and southwest Nebraska ahead of the front. Winds shift from the the southwest to the northwest throughout the day as the front moves through. Southwesterly winds ahead of the front may gust up to 40 mph. The current Fire Weather Watch may need to be expanded west to include Zone 206 if humidity trends down. The next opportunity for precipitation occurs on Sunday night into Monday morning in the Panhandle and western Sandhills. Though gusty northwesterly winds last through Monday, humidity improves to the 25 to 40 percent range. Seasonal to slightly below normal temperatures will return during the workweek. && .CLIMATE... Issued at 617 AM CDT Sat Oct 22 2022 Location Forecast high Record high (year) North Platte 86 87 (2003) Valentine 86 87 (2003) Broken Bow 86 87 (1967) Imperial 85 87 (1975) && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for NEZ204-206-208-210. Fire Weather Watch from Sunday afternoon through Sunday evening for NEZ209-210-219. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Snively FIRE WEATHER...Meltzer CLIMATE...Snively
Hazardous weather outlook, Oct 22, 4:19 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 419 AM CDT Sat Oct 22 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-230930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 419 AM CDT Sat Oct 22 2022 /319 AM MDT Sat Oct 22 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Critical fire weather conditions are expected today in areas of the Panhandle, Sandhills, and southwest Nebraska due to a combination of unseasonably warm temperatures, low humidity, and gusty southwesterly winds. Any fires that start have the potential to spread rapidly and become difficult to control. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Critical fire weather conditions are possible on Sunday in southwest and north central Nebraska due to low humidity and gusty winds. Strong gusty winds are possible ahead of and behind a cold front Sunday into Monday. Travel may be difficult for lightweight and high profile vehicles. Poor visibility is also possible due to blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:58 AM CDT | Fire Weather Watch | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 4 more | 7 hr |
| Oct 22, 2:58 AM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more | 17 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.